Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 76, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 7, 2001, 7:12 PM CDT for Marathon County, Wisconsin. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 7:12 PM CDT (00:12 UTC)
- Expired
- Sep 7, 2001, 8:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 138 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 7:35 PM CDT | Thunderstorm Wind 55 E | Knowlton, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
889 WUUS53 KGRB 080013 SVRGRB WIC073-080115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 712 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARATHON COUNTY IN WISCONSIN * UNTIL 815 PM CDT * AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL. THE LINE EXTENDED FROM 13 MILES NORTHWEST OF WAUSAU TO 19 MILES SOUTHWEST OF WAUSAU. IT WAS MOVING EAST AT 30 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE... RIB MOUNTAIN BY 720 PM CDT. MOSINEE BY 720 PM CDT. RIB MOUNTAIN STATE PARK BY 720 PM CDT. WAUSAU BY 725 PM CDT. THESE STORMS COULD DAMAGE WEAK STRUCTURES AND TREES. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY BUILDING UNTIL THE STORMS HAVE PASSED. $$ LAT...LON 4511 8979 4471 8978 4473 8924 4509 8930 EB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:45 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Sep 7, 3:45 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT FRI SEP 7 2001 THIS WILL BE AN ABREVIATED DISCUSSION AS WE HAVE BEEN BUSY WITH SEVERE WEATHER. SQUALL LINE THAT MOVED THROUGH THE FORECST AREA HAS STABILIZED THINGS FOR AWHILE...AND THINK THAT THE REMAINDER OF THE DAYLIGHT HOURS WILL BE DRY...WITH THE EXCEPTION OF THE FAR WEST WHICH MIGHT GET SOME OF THE STORMS FORMING IN THE NORTHWEST WHERE THE AIR IS DESTABILIZING AGAIN. SEVERAL VORT CENTERS FORECAST TO MOVE THROUGH THE UPPER FLOW AND BRING THE CHANCE OF THUNDERSTORMS OVERNIGHT. BEST UPPER SUPPORT IS IN THE WEST...WHERE HEAVY RAIN POSSIBLE. WILL NOT ISSUE FLASH FLOOD WATCH...BUT INCLUDE MENTION OF HEAVY RAIN IN FORECAST AS PER DISCUSSION WITH LA CROSSE. THUNDERSTORMS LIKELY IN THE WEST SATURDAY MORNING AS SURFACE FRONT APPROACHES. 18Z ETA SUGGESTS THAT EASTERN PART OF FORECAST AREA COULD GET SOME SUNSHINE BEFORE FRONT COMES THROUGH. THIS COULD GET SOME STRONG STORMS FORMING IN THE AFTERNOON. AFTER THAT FRONT GOES THROUGH AND THREAT OF PRECIPITATION SHOULD DROP OFF TO ABOUT 30 PERCENT. COORDINATED WITH LSE AND SPC...THANKS. .GRB...NONE. RDM WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 7, 12:00 PM CDT, 7 hours 12 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-071900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT FRI SEP 7 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. LOCALLY HEAVY RAIN AND ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE TOWARDS THE STATE TODAY. STRONG LOW LEVEL WINDS AHEAD OF THE FRONT WILL CONTINUE TO CREATE A MOIST AND UNSTABLE ENVIRONMENT OVER WISCONSIN. HEAVY RAIN IS LIKELY WITH THE STORMS...AND THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH DAMAGING WINDS AND HAIL. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Sep 7, 1:51 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
151 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM AURORAVILLE WI WIND DAMAGE
09/07/01 WAUSHARA TREES DOWN
PLHLocal storm report, Sep 7, 2:03 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
203 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 PM APPLETON WI WIND DAMAGE
09/07/01 OUTAGAMIE TOP OF TREE ON HOUSE
0156 PM LARSEN WI WIND DAMAGE
09/07/01 BROWN TREES DOWN
PLHLocal storm report, Sep 7, 2:15 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
215 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM OSHKOSH WI WIND DAMAGE
09/07/01 WINNEBAGO TREES DOWN ON HWY 110
0205 PM APPLETON WI WIND DAMAGE
09/07/01 OUTAGAMIE TREES SNAPPED OFF
PLHLocal storm report, Sep 7, 2:53 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM APPLETON WI WIND DAMAGE
09/07/01 CALUMET TREES DOWN
PLHLocal storm report, Sep 7, 3:04 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM KAUKAUNA WI WIND DAMAGE
09/07/01 OUTAGAMIE LARGE TREE DOWN
PLHLocal storm report, Sep 7, 3:53 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
353 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM PENINSULA STATE PARK WI WIND DAMAGE
09/07/01 DOOR *** 1 INJ ***
TREE STRUCK A PERSON
CAUSING MINOR INJURIES.
SCATTERED TREES DOWN MAINLY
OVER SOUTHERN HALF OF THE
COUNTY.
EB/APKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:27 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 63 min |
| Sep 7, 7:51 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 24 min |
| Sep 7, 8:09 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 66 min |
| Sep 7, 8:10 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 50 min |
| Sep 7, 8:28 PM CDT | Severe Thunderstorm Warning | GRB | Menominee | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.